CSN Login
Members Online: 11

You are here

lung damage from ABVD

Posts: 1
Joined: Feb 2006

My husband is currently undergoing chemo for stage 1A Hodgkins. He is a triathlete so exercise and his lung function is very important to him. He recently developed a cough that just wouldn't go away. A new pulminary function test was ordered and results show a decreased diffusion rate, most likely from the Bleomycn (sp).

This has him very concerned for continuing treatment. Does anyone have any experience with this? He is very angry right now and is contemplating not continuing the treatment or doing so with out the "B".

Any info would be greatly appreciated!

Posts: 7
Joined: May 2004

I was diagnosed with HD stage IIB in the fall of 2003. I underwent 12 cycles of ABVD, and was going to possibly have radiation.
I also developed a cough that wouldn't go away and found out it was Bleomycin toxicity. They immediately removed the "B" from my cocktail and I continued with the next 5 treatments without it. I had minimal damage to my lungs but it prevented me from having the radiation. The doctors said my lungs wouldn't be able to handle the radiation.
I finished my treatments in April 2004 and have been in remission since. I go every 4 months for blood work and a chest xray and so far all is good.
I would definately continue treatment. I am very grateful for what I have now.

Racht's picture
Posts: 40
Joined: Nov 2005

I know exactly what your husband is going through. I had the same thing happen. Once I was half way through my treatments they eliminated the B drug because the pft showed less favorable results than the other ones. Thankfully, chemo was effective without it. Radiation for 20 days followed after chemo. My lung function improved once they eliminated the B drug and continued with the rest of my treatments as planned. I pray the same for your husband. Feel free to write anytime and read my story on the webpage for more details. Rachel

Subscribe to Comments for "lung damage from ABVD"